Side Effects Of Taking ARV Drugs?
, I want to ask. I was diagnosed with HIV positive since February 2019 because I was going to undergo surgery at that time. Lab results show reactive. Since then, I have been receiving treatment with antiretroviral drugs that contain 300 mg tenofovir, 300 mg lamivudine and 600 mg efavirenz. I take this medicine in the morning after eating 1 item per day. I then felt a prolonged cold for about 3 weeks and did not heal. Even before I took this medicine, I felt fine. If there is a cold or inflammation can be cured as usual. Before this, I had lived with a friend of mine who had a cold and I was fine, not catching a cold. But after taking this ARV medicine, I became a prolonged runny nose. What I want to ask:
Hello Mikesmith, thanks for the question.
I will try to answer one by one yes.
1. The ARV medicine you take, the regimen is right. The regimen is a regimen recommended by WHO as a first-line ARV. The type and dosage of the drug you are taking is right. Then it should, the drug will be effective in preventing progressive replication of the virus. But the thing to remember is, any type of drug, when taken in the same dose, but by different people, of course the effectiveness will be different. For example, 2 people have a fever, both of them take paracetamol 500 mg 3 times a day. It turns out that paracetamol is more effective in reducing fever in person B than in person A. This happens for each type of drug. Effectiveness cannot be beaten equally for each individual. A person's general condition determines the effectiveness of the drug.
2. Each type of drug certainly has side effects. Side effects can also occur or may not depend on the individual. So far the side effects of ARVs are nausea, vomiting, diarrhea, headaches, feelings of fatigue, fever, muscle aches, difficulty sleeping, and allergic reactions. Please also remember, that there is such a thing as drug interactions. That is, if someone consumes several groups of obag simultaneously, interactions can occur between these drugs. Interactions can also occur between medicines and herbal supplements, multivitamins and minerals, or even with certain food drinks. This might increase the incidence of drug side effects. In addition, it is also possible that the cold you have experienced, may be a manifestation of the course of your illness. Another possibility is an allergic reaction to an ingredient that you are not aware of, causing a prolonged runny nose. Consult this with the treating doctor, so that the doctor can assess your condition.
3. HIV testing is now generally fast and reliable. Various methods have been developed to make testing HIV easy, do not cost too much, and the results are right. We do not know your life history, how your sexual activity, is there any use of illegal drugs, and so on. So if you want to do a repeat HIV test, of course it is your right as a patient. But you should discuss with your doctor first. The doctor will explain, what HIV tests you should take. If the results do show reactive, then you are indeed HIV positive.
Thus my explanation, hopefully can help you. Regards.